MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC HANDLE 9733734 RATCHETING QC SM STRGHT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC HANDLE 9733734 RATCHETING QC SM STRGHT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9733734
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis was completed on the system (cart 9733858 s7 assembled staff 220v) the instrument is used with.Testing found that the system performed as intended and no hardware parts were replaced.The instrument this report is filed on was not returned, so no analysis was completed.Device manufacturing date was unavailable at the time of filing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used outside a procedure.It was reported that the silver end of the ratcheting handle where the surgeon hammers the handle had come off.There was no patient present when this issue was identified.
 
Additional Manufacturer Narrative
The ratcheting handle was returned to the manufacturer for analysis.Analysis found that the returned handle had the end cap broken off.The ratchet and tool retention mechanisms were otherwise intact and functional.Analysis found that the reported event was due to physical damage.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.

Brand Name
HANDLE 9733734 RATCHETING QC SM STRGHT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8182650
Report Number1723170-2018-06367
Device Sequence Number19371750
Product Code OLO
UDI-Device Identifier00643169089600
UDI-Public00643169089600
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9733734
Device Catalogue Number9733734
Device Lot Number72802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2019
Initial Date Received by Manufacturer 11/23/2018
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1